Alert archive / Texas / High Wind Warnings in 2019
High Wind Warning 5, NWS Lubbock, TX
NWS Lubbock, TX issued this high wind warning at Apr 10, 2019, 3:52 AM CDT for 22 counties in Texas. It took effect at Apr 10, 2019, 11:00 AM CDT. It was in force for 11 hr. 55 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 10, 2019, 3:52 AM CDT (08:52 UTC)
- In effect from
- Apr 10, 2019, 11:00 AM CDT
- Expired
- Apr 10, 2019, 10:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Lubbock, TX
All 22 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 1:40 PM CDT | NON-TSTM WND GST 59 | 2 Ssw Muleshoe, TX | |
| Apr 10, 2:01 PM CDT | NON-TSTM WND GST 60 | Happy, TX | |
| Apr 10, 2:10 PM CDT | NON-TSTM WND GST 58 | 6 S Olton, TX | |
| Apr 10, 2:10 PM CDT | NON-TSTM WND GST 59 | Vigo Park, TX | |
| Apr 10, 2:10 PM CDT | NON-TSTM WND GST 60 | 2 Ne Friona, TX | |
| Apr 10, 2:25 PM CDT | NON-TSTM WND GST 60 | 6 Ssw Anton, TX | |
| Apr 10, 2:45 PM CDT | NON-TSTM WND GST 58 | 2 Ne Dimmitt, TX | |
| Apr 10, 2:48 PM CDT | NON-TSTM WND GST 61 | Vigo Park, TX | |
| Apr 10, 3:00 PM CDT | NON-TSTM WND GST 59 | 1 S Plainview, TX | |
| Apr 10, 3:00 PM CDT | NON-TSTM WND GST 64 | 1 Ene Morton, TX | |
| Apr 10, 3:05 PM CDT | NON-TSTM WND GST 61 | Anton, TX | |
| Apr 10, 3:29 PM CDT | NON-TSTM WND GST 58 | New Home, TX | |
| Apr 10, 3:35 PM CDT | NON-TSTM WND GST 59 | 1 Ne Amherst, TX | |
| Apr 10, 3:41 PM CDT | NON-TSTM WND GST 58 | Happy, TX | |
| Apr 10, 3:45 PM CDT | NON-TSTM WND GST 58 | 8 Wsw Sundown, TX | |
| Apr 10, 3:45 PM CDT | NON-TSTM WND GST 61 | 3 N Plains, TX | |
| Apr 10, 3:47 PM CDT | NON-TSTM WND GST 61 | 3 Wsw Aiken, TX | |
| Apr 10, 4:00 PM CDT | NON-TSTM WND GST 58 | 7 Ese Silverton, TX | |
| Apr 10, 4:00 PM CDT | NON-TSTM WND GST 61 | 2 Wsw Turkey, TX | |
| Apr 10, 4:00 PM CDT | NON-TSTM WND GST 61 | Reese Center, TX | |
| Apr 10, 4:04 PM CDT | NON-TSTM WND GST 61 | 9 Wsw Earth, TX | |
| Apr 10, 4:05 PM CDT | NON-TSTM WND GST 62 | 2 Ne Friona, TX | |
| Apr 10, 4:35 PM CDT | NON-TSTM WND GST 64 | 3 N Hart, TX | |
| Apr 10, 4:40 PM CDT | NON-TSTM WND GST 63 | 4 S Levelland, TX | |
| Apr 10, 4:50 PM CDT | NON-TSTM WND GST 59 | 7 Wnw Denver City, TX | |
| Apr 10, 4:55 PM CDT | NON-TSTM WND GST 59 | 5 Ene Abernathy, TX | |
| Apr 10, 4:55 PM CDT | NON-TSTM WND GST 66 | 1 S Plainview, TX | |
| Apr 10, 4:55 PM CDT | NON-TSTM WND GST 69 | 3 N Plains, TX | |
| Apr 10, 5:10 PM CDT | NON-TSTM WND GST 58 | 2 Ene Tulia, TX | |
| Apr 10, 5:10 PM CDT | NON-TSTM WND GST 62 | 1 S Plainview, TX | |
| Apr 10, 5:20 PM CDT | NON-TSTM WND GST 58 | 2 S Brownfield, TX | |
| Apr 10, 5:20 PM CDT | NON-TSTM WND GST 64 | 6 S Olton, TX | |
| Apr 10, 5:20 PM CDT | NON-TSTM WND GST 66 | 4 S Levelland, TX | |
| Apr 10, 5:20 PM CDT | NON-TSTM WND GST 70 | 6 Ssw Anton, TX | |
| Apr 10, 5:25 PM CDT | NON-TSTM WND GST 58 | 2 S Lesley, TX | |
| Apr 10, 5:25 PM CDT | NON-TSTM WND GST 64 | 2 Ssw Muleshoe, TX | |
| Apr 10, 5:25 PM CDT | NON-TSTM WND GST 66 | 8 Wsw Sundown, TX | |
| Apr 10, 5:25 PM CDT | NON-TSTM WND GST 69 | 5 Ene Abernathy, TX | |
| Apr 10, 5:30 PM CDT | NON-TSTM WND GST 58 | 1 Ne Amherst, TX | |
| Apr 10, 5:30 PM CDT | NON-TSTM WND GST 59 | 6 Ssw Wolfforth, TX | |
| Apr 10, 5:30 PM CDT | NON-TSTM WND GST 60 | 2 Ne Dimmitt, TX | |
| Apr 10, 5:40 PM CDT | NON-TSTM WND GST 64 | Reese Center, TX | |
| Apr 10, 5:40 PM CDT | NON-TSTM WND GST 68 | 3 Wsw Aiken, TX | |
| Apr 10, 5:40 PM CDT | NON-TSTM WND GST 73 | 6 Ssw Anton, TX | |
| Apr 10, 5:41 PM CDT | NON-TSTM WND GST 59 | 3 Ene South Plains, TX | |
| Apr 10, 5:41 PM CDT | NON-TSTM WND DMG | Lubbock, TX | REPORT OF POWERLINES DOWN ON CARS ON 7TH AND BROADWAY. |
| Apr 10, 5:45 PM CDT | NON-TSTM WND GST 62 | 7 Ese Silverton, TX | |
| Apr 10, 5:47 PM CDT | NON-TSTM WND GST 59 | Caprock Canyon Sp, TX | |
| Apr 10, 5:50 PM CDT | NON-TSTM WND GST 61 | 2 Nne Floydada, TX | |
| Apr 10, 6:00 PM CDT | NON-TSTM WND GST 63 | 3 Ene South Plains, TX | |
| Apr 10, 6:05 PM CDT | NON-TSTM WND GST 61 | 6 Ssw Wolfforth, TX | |
| Apr 10, 6:19 PM CDT | NON-TSTM WND GST 61 | Caprock Canyon Sp, TX | |
| Apr 10, 6:30 PM CDT | NON-TSTM WND GST 62 | 2 Wsw Turkey, TX | |
| Apr 10, 6:35 PM CDT | NON-TSTM WND GST 65 | 4 S Levelland, TX | |
| Apr 10, 6:54 PM CDT | NON-TSTM WND GST 62 | 6 Nne Lubbock, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.9 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3943 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
446 WWUS74 KLUB 100852 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 352 AM CDT Wed Apr 10 2019 TXZ021>042-102100- /O.UPG.KLUB.HW.A.0004.190410T1500Z-190411T0300Z/ /O.NEW.KLUB.HW.W.0005.190410T1600Z-190411T0300Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, Guthrie, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, and Lake Alan Henry 352 AM CDT Wed Apr 10 2019 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT THIS EVENING... The National Weather Service in Lubbock has issued a High Wind Warning, which is in effect from 11 AM this morning to 10 PM CDT this evening. The High Wind Watch is no longer in effect. * TIMING...Wednesday from 11 AM through 10 PM. * WINDS...West at 40 to 50 mph with some gusts over 70 mph. * IMPACTS...Structural damage is possible in addition to downed tree branches, fallen utility lines, and widespread blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ TXZ043-044-102100- /O.UPG.KLUB.HW.A.0004.190410T1500Z-190411T0300Z/ /O.NEW.KLUB.WI.Y.0011.190410T1600Z-190411T0300Z/ Kent-Stonewall- Including the cities of Jayton, Aspermont, and Old Glory 352 AM CDT Wed Apr 10 2019 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT THIS EVENING... The National Weather Service in Lubbock has issued a Wind Advisory, which is in effect from 11 AM this morning to 10 PM CDT this evening. The High Wind Watch is no longer in effect. * TIMING...Wednesday from 11 AM through 10 PM. * WINDS...West at 35 to 40 mph with some gusts over 50 mph. * IMPACTS...Structural damage is possible in addition to downed tree branches, fallen utility lines, and widespread blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
4 follow-up statements
889 WWUS74 KLUB 102025 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 325 PM CDT Wed Apr 10 2019 TXZ021>042-110300- /O.CON.KLUB.HW.W.0005.000000T0000Z-190411T0300Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, Guthrie, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, and Lake Alan Henry 325 PM CDT Wed Apr 10 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * TIMING...Today through 10 PM. * WINDS...West at 40 to 50 mph with some gusts over 70 mph. * IMPACTS...Structural damage is possible in addition to downed tree branches, fallen utility lines, and widespread blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ TXZ043-044-110300- /O.CON.KLUB.WI.Y.0011.000000T0000Z-190411T0300Z/ Kent-Stonewall- Including the cities of Jayton, Aspermont, and Old Glory 325 PM CDT Wed Apr 10 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * TIMING...Wednesday from 11 AM through 10 PM. * WINDS...West at 35 to 40 mph with some gusts over 50 mph. * IMPACTS...Structural damage is possible in addition to downed tree branches, fallen utility lines, and widespread blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
279 WWUS74 KLUB 102302 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 602 PM CDT Wed Apr 10 2019 ...High Wind and Blowing dust creating Very Low Visibilities on the Texas South Plains... TXZ021>042-110300- /O.CON.KLUB.HW.W.0005.000000T0000Z-190411T0300Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, Guthrie, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, and Lake Alan Henry 602 PM CDT Wed Apr 10 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * TIMING...Today through 10 PM. * WINDS...West at 40 to 50 mph with some gusts over 70 mph. * IMPACTS...Structural damage is possible in addition to downed tree branches, fallen utility lines and poles, and widespread blowing dust with visibilities locally near zero along some open fields. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. If visibility is too poor to drive, pull all the way off the highway, turn off your headlights and take your foot off the brake, and wait for visibilities to improve before continuing. && $$ TXZ043-044-110300- /O.CON.KLUB.WI.Y.0011.000000T0000Z-190411T0300Z/ Kent-Stonewall- Including the cities of Jayton, Aspermont, and Old Glory 602 PM CDT Wed Apr 10 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * TIMING...Wednesday from 11 AM through 10 PM. * WINDS...West at 35 to 40 mph with some gusts over 50 mph. * IMPACTS...Structural damage is possible in addition to downed tree branches, fallen utility lines, and widespread blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
892 WWUS74 KLUB 102308 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 608 PM CDT Wed Apr 10 2019 ...High Wind and Blowing dust creating Very Low Visibilities on the Texas South Plains... TXZ021>025-027>030-033>036-039>042-110300- /O.NEW.KLUB.DU.W.0001.190410T2308Z-190411T0300Z/ /O.CON.KLUB.HW.W.0005.000000T0000Z-190411T0300Z/ Parmer-Castro-Swisher-Briscoe-Hall-Bailey-Lamb-Hale-Floyd-Cochran- Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn-Garza- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, and Lake Alan Henry 608 PM CDT Wed Apr 10 2019 ...BLOWING DUST WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... The National Weather Service in Lubbock has issued a Blowing Dust Warning, which is in effect until 10 PM CDT this evening. * TIMING...Today through 10 PM. * WINDS...West at 40 to 50 mph with some gusts over 70 mph. * VISIBILITY...Areas of visibilities less than a half mile and locally near zero along open fields. * Impacts...Structural damage is possible in addition to downed tree branches, fallen utility lines and poles, and widespread blowing dust with visibilities locally near zero along some open fields. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. If visibility is too poor to drive, pull all the way off the highway, turn off your headlights and take your foot off the brake, and wait for visibilities to improve before continuing. A Blowing Dust Warning means blowing dust will reduce visibilities to 1/4 mile or less over a large area. Motorists should avoid traveling in these conditions. If you must drive and encounter near zero visibility, park your vehicle as far off the road with all lights off and your foot removed from the brake pedal. && $$ TXZ026-031-032-037-038-110300- /O.CON.KLUB.HW.W.0005.000000T0000Z-190411T0300Z/ Childress-Motley-Cottle-Dickens-King- Including the cities of Childress, Kirkland, Matador, Roaring Springs, Paducah, Cee Vee, Spur, Dickens, Dumont, and Guthrie 608 PM CDT Wed Apr 10 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * TIMING...Today through 10 PM. * WINDS...West at 40 to 50 mph with some gusts over 70 mph. * IMPACTS...Structural damage is possible in addition to downed tree branches, fallen utility lines and poles, and widespread blowing dust with visibilities locally near zero along some open fields. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. If visibility is too poor to drive, pull all the way off the highway, turn off your headlights and take your foot off the brake, and wait for visibilities to improve before continuing. && $$ TXZ043-044-110300- /O.CON.KLUB.WI.Y.0011.000000T0000Z-190411T0300Z/ Kent-Stonewall- Including the cities of Jayton, Aspermont, and Old Glory 608 PM CDT Wed Apr 10 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * TIMING...Wednesday from 11 AM through 10 PM. * WINDS...West at 35 to 40 mph with some gusts over 50 mph. * IMPACTS...Structural damage is possible in addition to downed tree branches, fallen utility lines, and widespread blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
492 WWUS74 KLUB 110306 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 1006 PM CDT Wed Apr 10 2019 TXZ021>025-027>030-033>036-039>042-110415- /O.EXP.KLUB.DU.W.0001.000000T0000Z-190411T0300Z/ /O.EXP.KLUB.HW.W.0005.000000T0000Z-190411T0300Z/ Parmer-Castro-Swisher-Briscoe-Hall-Bailey-Lamb-Hale-Floyd-Cochran- Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn-Garza- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, and Lake Alan Henry 1006 PM CDT Wed Apr 10 2019 ...BLOWING DUST WARNING HAS EXPIRED... ...HIGH WIND WARNING HAS EXPIRED... Gusty winds and local blowing dust will continue late this evening, but widespread strong winds and thick blowing dust have mostly ended. $$ TXZ026-031-032-037-038-110415- /O.EXP.KLUB.HW.W.0005.000000T0000Z-190411T0300Z/ Childress-Motley-Cottle-Dickens-King- Including the cities of Childress, Kirkland, Matador, Roaring Springs, Paducah, Cee Vee, Spur, Dickens, Dumont, and Guthrie 1006 PM CDT Wed Apr 10 2019 ...HIGH WIND WARNING HAS EXPIRED... Gusty winds and local blowing dust will continue late this evening, but widespread strong winds and thick blowing dust have mostly ended. $$ TXZ043-044-110415- /O.EXP.KLUB.WI.Y.0011.000000T0000Z-190411T0300Z/ Kent-Stonewall- Including the cities of Jayton, Aspermont, and Old Glory 1006 PM CDT Wed Apr 10 2019 ...WIND ADVISORY HAS EXPIRED... Gusty winds and local blowing dust will continue late this evening, but widespread strong winds and thick blowing dust have mostly ended. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Apr 10, 12:24 AM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Apr 10, 12:24 AM CDT, 3 hours 28 minutes before
Area Forecast Discussion...UPDATED National Weather Service Lubbock TX 1224 AM CDT Wed Apr 10 2019 .AVIATION... VFR conditions in place in the overnight hours all three TAF sites. Conditions will start to deteriorate late morning as strong southwest wind develops at KLBB and KPVW. Expect MVFR visibilities at KLBB/KPVW due to blowing dust with sustained speeds approaching 40 knots at times. Will likely need to go with Airport Weather Warning for KLBB due to the strong winds but will hold off until the 12Z issuance to better nail down timing. KCDS will be far enough east to not see the decrease in visibilities but will still see some blowing dust from further east. Strong winds will slowly start to decrease after sunset local time but still remain in the 20 to 30 knot sustained from the west after 00Z local time with a gradual fall to around 10 to 15 mph before 12Z Thursday. Jordan .PREV DISCUSSION... /issued 324 PM CDT Tue Apr 9 2019/ DISCUSSION... The focus this afternoon remains on the high wind event expected tomorrow. A sharp upper level short wave trough over the Pacific Northwest this afternoon will move to the southeast and quickly deepen as it moves over the Colorado and Wyoming Rockies early Wednesday. A very tight mid level height gradient ahead of the trough across the southern High Plains is the main indicator that tomorrow will be a windy day. A progged 700 mb height gradient of around 10 dam between Amarillo and Midland puts it near the top end of our local high wind decision tree. However, there are a few factors that might keep its potential from being fully maximized. The strongest wind storms to affect our forecast area often have the mid level low moving across southwestern Kansas during the daytime hours with a strong mid level speed max rotating across the region south of the low as well as strong mid level vorticity advection which helps serve as a means to aid in transporting the high momentum air toward the surface. These will be, to a strong degree, lacking tomorrow, although a modest vort max is progged to move across the area ahead of the main vorticity lobe Wednesday night. In addition, mid level flow ahead of the trough is progged around 55-60 kts during the mid to late day hours and a hot, well-mixed boundary layer should help downward momentum transport as well. MOS continues to support winds in the 35-45 kt range as well. So, all in all, although not classic timing for us enough ingredients remain in place to have high confidence in a high wind event. There are a couple of items, however, leading to maintaining the High Wind Watch rather than upgrading to a warning at this time. The southeastern counties with their lower elevation and their farther proximity from the parent low may struggle to reach criteria. In addition, timing seems to have shifted a bit slower than previously expected, so it seems to be a bit prudent to let the overnight shift tweak timing and areal extent based on the most recent guidance heading into the event. After Wednesday focus shifts to the weekend when the next upper low moves out of the west. This next one is progged to be quite a bit further south, moving from Arizona early Friday to the southern High Plains midday Saturday. This pattern favors a wetter and less windy solution with the intrusion of some cold air into the area as early as Friday night. The models are supporting a little more widespread precipitation than before and have nudged precip chances upwards some. The biggest question at this time is precipitation phase late Friday night through Saturday morning. There is some potential for enough cold air to be drawn into the system to support some snow across the northern row or two of the forecast area. However, models have yet to zero in on a track with the 12z GFS run an example of a slight shift northward. For now will keep phase all liquid, but it is a setup that bears watch. FIRE WEATHER... Critical fire weather continues to look likely for Wednesday, in particular up on the South Plains, as wind speeds will become quite strong and as relative humidity falls below 15 percent, and likely to or below 10 percent. There are still a few issues with timing (see discussion above) and whether the wind/RH combo off the Caprock will be sufficient given the transitional greening there. Potential remains high but will let the overnight shift tonight make the final call on upgrade to a Fire Weather Warning given the latest data going into the event. && .LUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from 11 AM CDT this morning through this evening for TXZ021>044. High Wind Watch from 10 AM CDT this morning through this evening for TXZ021>044. && 14
Hazardous weather outlook, Apr 9, 11:20 AM CDT, 16 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1120 AM CDT Tue Apr 9 2019 TXZ021>044-100430- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1120 AM CDT Tue Apr 9 2019 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Very strong west winds are expected Wednesday. These winds will loft blowing dust and create critical fire weather conditions. A High Wind Watch and Fire Weather Watch is in effect for the entire region late Wednesday morning until mid Wednesday evening. Additionally, a frost or light freeze may be possible on the Caprock Thursday night.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 3:52 AM CDT | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 18 hr |
| Apr 10, 3:52 AM CDT | Wind Advisory | LUB | Kent, Stonewall | 18 hr |
| Apr 10, 6:08 PM CDT | Blowing Dust Warning | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Floyd and 11 more | 4 hr |
Nearby
High Wind Warnings in Texas, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.